Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 1, 2006, 6:28 PM CDT for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2006, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 2, 2006, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 012331
FFWSGF
MOC217-020530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CDT THU JUN 1 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI.
* UNTIL 1230 AM CDT.
* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED IN EXCESS OF AN INCH OF RAINFALL WITHIN
THE PAST HALF HOUR ACROSS PORTIONS OF NORTHERN VERNON COUNTY. A
SERIES OF THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL WILL AFFECT
THE COUNTY THROUGH THE EVENING HOURS...BRINGING AN ADDITIONAL ONE
TO THREE INCHS OF RAIN.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...SCHELL CITY...WALKER...HARWOOD...HORTON AND METZ.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3804 9412 3802 9408 3781 9409 3785 9454
3805 9451
$$
SAW2 follow-up statements
000
WGUS73 KSGF 020119
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
819 PM CDT THU JUN 1 2006
MOC217-020530-
VERNON MO-
819 PM CDT THU JUN 1 2006
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR VERNON COUNTY UNTIL 1230
AM CDT...
HEAVY RAINFALL HAS TAPERED OFF TO MAINLY LIGHT SHOWERS ACROSS THE
WARNED AREA. HOWEVER...RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE TO
FLOOD LOW WATER CROSSINGS AND OTHER FLOOD PRONE LOCATIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3804 9412 3802 9408 3781 9409 3785 9454
3805 9451
$$
SAW000 WGUS73 KSGF 020329 FFSSGF MOC217-020345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1029 PM CDT THU JUN 1 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR VERNON COUNTY HAS BEEN CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. && DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 5:26 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 1, 5:26 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 PM CDT THU JUN 1 2006 .DISCUSSION... AN UNUSUALLY MOIST AIRMASS FOR THE TIME OF YEAR REMAINS IN PLACE OVER THE EASTERN PLAINS AND OZARKS REGION. AFTER A FEW DAYS OF SCATTERED SHOWERS AND THUNDERSTORMS ON A DAILY BASIS...THIS OVERALL PATTERN IS ABOUT TO CHANGE. MEANWHILE...THE EASTWARD PROGRESSION OF A SHORTWAVE TROUGH OVER CENTRAL KANSAS HAS TRIGGERED A FEW CLUSTERS OF NON-SEVERE...LOW SHEARED STORMS...ALONG AND EAST OF THE KANSAS FLINT HILLS. MORE DEVELOPMENT CAN BE EXPECTED ACROSS MISSOURI THIS EVENING AND TONIGHT AS THE TROUGH DRAWLS CLOSER. POPS AND LOCALIZED FLASH FLOOD POTENTIAL FOR TONIGHT WERE THE MAIN FORECAST CHALLENGES...THEN TEMPERATURE TRENDS IN THE EXTENDED. SHORT TERM (TONIGHT)... 12Z KSGF SOUNDING MEASURED A PRECIPITAL WATER VALUE OF 1.51 ALONG WITH A LOW SHEARED ENVIRONMENT THIS MORNING. THE COMBINATION OF THESE TWO VARIABLES MAY LEAD TO SLOW MOVING HEAVY THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT. MUCH LIKE THE PAST THREE EVENINGS...THIS SET UP WILL BE CONDUCIVE FOR AREAS OF LOCALIZED FLASH FLOODING AS WE HEAD INTO THE EVENING AND OVERNIGHT HOURS. GIVEN THE HOMOGENEOUS AIRMASS ACROSS THE ENTIRE CWA...AND THE LACK OF A FEATURE TO FOCUS LARGE SCALE ASCENT AROUND...IT WILL BE DIFFICULT TO DETERMINE WHICH AREAS WILL EXPERIENCE HEAVY RAIN...AND WHICH AREAS WILL NOT. AS ALREADY MENTIONED...STORMS SHOULD CONTINUE TO DEVELOP WITH THE PASSAGE OF THE UPPER LEVEL WAVE CURRENTLY OVER KANSAS. WITH THIS IN MIND...AREAS OF EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI MAY HAVE BETTER CHANCES FOR HEAVY RAIN GIVEN THE TIMING OF SHORTWAVE PASSAGE INTO THIS AREA WHILE DIURNAL INSTABILITY IS STILL AVAILABLE. MID AND UPPER LEVEL LAPSE RATES ARE MOIST ADIABATIC THROUGH THE ENTIRE COLUMN. DIURNAL INSTABILITY WITHIN THE LOWER TROP WILL NOT BE ABLE TO COMPENSATE FOR THE LOW LAPSE RATES ALOFT...THEREFORE SEVERE PULSE STORMS ARE NOT EXPECTED. THE GOES 12 WET MICROBURST SEVERITY INDEX ALONG WITH A LOCALIZED IN HOUSE INDEX ALSO SUGGESTS THAT SEVERE UPDRAFTS ARE NOT POSSIBLE THIS AFTERNOON...MAINLY DUE TO THE LIMITED NATURE OF MIXED LAYER AND NORMALIZED CAPE VALUES. AS ALREADY MENTIONED...THE HAZARDOUS WEATHER FOCUS WILL CONTINUE TO REVOLVE AROUND FLASH FLOODING. A DRIER AIRMASS WILL SPREAD ACROSS THE REGION LATE TONIGHT ENDING PRECIP CHANCES FOR TOMORROW. LONG TERM (TOMORROW - NEXT WEDNESDAY)... RIDGE BUILDS OVER THE DESERT SOUTHWEST HEADING INTO THE LONG TERM PERIODS. THIS WILL PROMOTE NORTHWEST FLOW ACROSS THE NATIONS MID SECTION WITH THE POSSIBILITY OF SUBTLE SHORTWAVES MIGRATING ACROSS THE OZARKS. STILL HARD TO DETERMINE IF THERE WILL BE ENOUGH OF A FOCUS ANYWHERE FOR PRECIPITATION HEADING INTO EARLY NEXT WEEK. BUT FOR THE UPCOMING WEEKEND...AREA INTERESTS SHOULD EXPECT DRY CONDITIONS THROUGH SUNDAY. BASED WEEKEND TEMPERATURE TRENDS OFF OF THE NAMS SURFACE - 850 THICKNESS TRENDS...WHICH WOULD SUPPORT SLIGHTLY WARMER TEMPERATURES FOR SATURDAY COMPARED TO FRIDAY...AND THEN MAYBE A DEGREE OR TWO WARMER FOR SUNDAY. MEDIUM RANGE MODELS HINT TOWARD SWINGING THROUGH A COUPLE OF WEAK SHORTWAVES EARLY AND MID NEXT WORK WEEK. SOMETIMES THIS TYPE OF PATTERN COULD OFFER A SURPRISE OR TWO...BUT FOR NOW THERE IS NOT ANYTHING TO FOCUS RAIN CHANCES ON THIS FAR OUT. FOR THE MOST PART...I LEFT THE REST OF THE EXTENDED FORECAST DRY. BUT BE PREPARED FOR ADJUSTMENTS TO THE RAIN FORECAST OVER TIME AS SMALLER SCALE FEATURES THAT MAY TRIGGER SHOWERS AND STORMS BECOME A LITTLE MORE CLEAR. THOUGHT THE MEX GUIDANCE LOOKED PRETTY DECENT WITH TEMPERATURES...PARTICULARLY THE GFS ENSEMBLE HIGH MOS FROM LAST NIGHTS 00Z RUN. SO I WENT WITH A COMBINATION OF THE MEX AND GFS ENSEMBLE HIGH MOS THROUGH NEXT WORK WEEK...WHICH KEEPS AFTERNOON TEMPERATURES GENERALLY IN THE 80S. CRAMER && .AVIATION... FOR THE 00Z TAFS...BAND OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS OVER SOUTHEAST KANSAS WILL SHIFT EASTWARD THIS EVENING AND LOOK TO AFFECT BOTH THE JLN/SGF TERMINAL LOCATIONS. CURRENT TIMING OF FEATURES BRING THE PRECIPITATION INTO THE JLN AREA BY START OF TAF AND INTO SGF BY 01-02Z. FOR NOW AM LEAVING THUNDER OUT OF FORECAST AND KEEING IN TEMPO OF SHOWERS THROUGH AROUND 04Z FOR SGF. DRIER AIR MASS SHOULD WORK INTO THE AREA OVERNIGHT AND CLEAR THE LOWER CEILINGS WITH SKC TOWARDS MORNING. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 1, 12:46 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1246 PM CDT THU JUN 1 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1246 PM CDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS THAT EXPERIENCE SLOW MOVING HEAVY THUNDERSTORMS. AREAS AFFECTED AND TIMING: NON-SEVERE THUNDERSTORMS ARE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND EVENING. DISCUSSION: A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE REGION THIS AFTERNOON. BREAKS IN THE CLOUD COVER WILL CREATE SUFFICIENT INSTABILITY FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. HOWEVER...DUE TO THE LIMITED NATURE OF THE INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. WIND FIELDS OVER THE REGION ARE WEAK...THEREFORE TODAYS STORMS WILL MOVE VERY SLOWLY. THIS SLOW MOVEMENT OF STORMS ALONG WITH HIGH AMOUNTS OF MOISTURE AVAILABLE IN THE ATMOSPHERE...COULD SET THE STAGE FOR LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Jun 1, 5:41 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD PINEVILLE 36.59N 94.38W
06/01/2006 MCDONALD MO EMERGENCY MNGR
CITY STREETS IMPASSABLE IN PINEVILLE. EM ESTIMATES 2
INCHES OF RAINFALL IN 30 MINUTES IN PINEVILLE.
&&
JASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:32 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 6 hr |
| Jun 1, 5:42 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Jun 1, 5:46 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.